MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNITS
Model Number 8606000
Medical Device Problem Codes Degraded (1153); Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anesthesia workstation suddenly posted an alarm during use and shut down automatic ventilation.The event did not lead to consequences for the patient.
 
Additional Manufacturer Narrative
A dräger service engineer has inspected the device on-site, could confirm the reported behavior and trace it back to an issue with the ventilator motor.The motor has been replaced, the workstation passed all consecutive tests and was returned to use.The exact failure mechanism is under further investigation at the manufacturer.
 
Additional Manufacturer Narrative
A dräger service engineer has inspected the device on-site, could confirm the reported behavior and trace it back to an issue with the ventilator motor.The motor has been replaced, the workstation passed all consecutive tests and was returned to use.The replaced ventilator motor was returned to the dräger headquarter and inspected; the log file of the workstation was evaluated as well.It could be revealed that the on-site expertise was valid and that the repair measure was appropriate.The supervisor software detected speed fluctuations of the motor during the concerned procedure and forced a shut-down of automatic ventilation as designed, a corresponding vent fail alarm was posted.There are appropriate risk mitigation measures in place - the device must be operated under constant supervision of a trained user who will immediately become aware of the shut-down of automatic ventilation.The device design allows manual ventilation by means of the integrated breathing bag including gas dosage - even in switch-off state.The use of an external patient gas monitor is mandatory; the user will thus have a continuous overview of certain vital parameter.The safety concept of the ventilation shut-down can be explained as follows: the aforementioned speed fluctuations result in a deviation between measured and expected piston position.The piston hub defines the applied tidal volume and thus, to prevent from potentially hazardous output and/or from damages to the ventilator unit, the system is designed to shut down automatic ventilation.The phenomenon is typically related to wear and tear of the carbon brushes which usually occurs after the specified operation time of the motor has been reached.In this particular case, the error condition manifested after 5 years already; it was observed that the conductive pads of the carbon brushes were not properly pressed against the collector because the respective springs were burnt.This has been observed in isolated numbers in the past; the supplier has been informed and has conducted an investigation.The specification of the carbon brush holder has been narrowed thereupon.Dräger monitors the field failure rate of the ventilator motor continuously; the numbers are within expected range and thus accepted.The motor exchange has put back the workstation into fully operable state.
 
Event or Problem Description

Brand Name
FABIUS TIRO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23558
GM   23558
Manufacturer Contact
moislinger allee 53-55
lübeck 23558
4518822868
MDR Report Key23081640
Report Number9611500-2025-00528
Device Sequence Number10064998
Product Code BSZ
UDI-Device Identifier04048675041474
UDI-Public(01)04048675041474(11)200427(93)8606000-88
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer10/20/2025
Initial Report FDA Received Date09/18/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.; NA.
Patient SexUnknown